MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unintended Radiation Exposure (4565)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that difficulty removal and shaft break occurred requiring an additional intervention.The 90% stenosed target lesion was located in the mildly tortuous and mildly calcified left main (lm) artery.A 6.00mm x 8mm nc emerge balloon catheter was advanced for post-dilatation.However, during withdrawal after deflation, the balloon was stuck in the lm implanted stent.When physician applied force to remove the balloon, the shaft was fractured at about 15cm from the distal tip.The balloon and the rest of the shaft left inside the patient's coronary artery.The fragment was snared out of the body successfully.This required a prolonged procedure with additional radiation and blood loss.The procedure was completed with a 12x6 nc balloon catheter and there were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was microscopically and visually examined.There were numerous hypotube and shaft kinks to the device.There was blood and contrast to the inflation lumen and the balloon.There was blood in the guidewire lumen, and the balloons were found to be loosely folded.The proximal portion of the inflation lumen (from midshaft bond to the rpe) was stretched and fully separated just distal to the rapid port exchange (rpe).The guidewire lumen was stretched from the rpe moving distal for a length of 3mm.There was twisting to the shaft and the balloon of the device.There was full detachment of the guidewire lumen within the shaft (inflation lumen) at the distal waist.There was visible texture noted to the distal portion of the balloon, and the tip of the device was damaged.Product analysis confirmed the reported separation and removal difficulties as the inflation lumen and guidewire lumen were separated and the stretched and twisted shaft damage to the device indicate procedural and removal difficulties.
 
Event or Problem Description
It was reported that difficulty removal and shaft break occurred requiring an additional intervention.The 90% stenosed target lesion was located in the mildly tortuous and mildly calcified left main (lm) artery.A 6.00mm x 8mm nc emerge balloon catheter was advanced for post-dilatation.However, during withdrawal after deflation, the balloon was stuck in the lm implanted stent.When physician applied force to remove the balloon, the shaft was fractured at about 15cm from the distal tip.The balloon and the rest of the shaft left inside the patient's coronary artery.The fragment was snared out of the body successfully.This required a prolonged procedure with additional radiation and blood loss.The procedure was completed with a 12x6 nc balloon catheter and there were no patient complications reported.It was further reported that additional radiation and contrast were required to view the vessel while trying to remove the balloon.After removal, it was noted that the balloon failed to rewrap.Additionally, the previously implanted stent was a 12mm synergy xd drug-eluting stent.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15510558
Report Number2124215-2022-37449
Device Sequence Number14745251
Product Code LOX
UDI-Device Identifier08714729846345
UDI-Public08714729846345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2023
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0026848332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer11/08/2022
11/22/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/18/2022
11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown